It is currently Tue Aug 22, 2017 1:48 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
PostPosted: Sat May 28, 2016 9:58 pm 
Offline
Average Poster
Average Poster

Joined: Sat May 14, 2016 1:39 pm
Posts: 20
So I was recently switched from suboxone films to subutex. And while I would get constipated on suboxone, it wasn't anything like this. When I'm lucky enough to poo, it comes out completely flat.

Anyone notice a difference in constipation levels?

And please please please tell me something that can make me poop a bit regular. I read about Movantik, that OIC medication and people were having mad problems with the medicine. Any advice would be greatly appreciated


Top
 Profile  
 
PostPosted: Wed Jun 01, 2016 11:53 am 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
Not sure if you're still checking this thread-- but lower your dose or increase the 'efficiency' of your dosing. Consider spitting out the saliva, rather than swallowing after you are done dosing. The bupe that doesn't get absorbed gets swallowed, and is converted to norbuprenorphine by the liver. Norbuprenorphine is an opioid agonist that causes constipation, but does not cross into the brain. So if you reduce swallowed buprenorphine, you won't change the brain effects, but you will reduce constipation.


Top
 Profile  
 
PostPosted: Wed Jun 08, 2016 1:39 pm 
Offline
Average Poster
Average Poster

Joined: Sat May 14, 2016 1:39 pm
Posts: 20
Oh wow thanks man I appreciate it.

A little update, after the first few few days of being on the tex it seems my bowel movements have went back to somewhat normal. Seems like it was a shock to the system because it wasn't the same as the strips.

Also, for me, subutex is a lot Weaker than the film strips of suboxone. I had to take the whole 8mg tablet to do what 2mg's of the suboxone strip does. This really hurts my taper schedule. I put in an appeal with my insurance company so hopefully I can be switched back to the strips soon so I can continue to getting off of these things for good.

Anyway thank for your response and I will try spitting it out today.


Top
 Profile  
 
Our Sponsors
PostPosted: Fri Jun 17, 2016 12:57 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Fri Feb 26, 2016 12:20 pm
Posts: 44
Location: Toledo, OH
Hey Richard I'm not sure if you will even see this but maybe I can help someone else out.. Ive been on suboxone for almost 2 years now and have had severe constipation and excessive sweating the entire time I have been on it. I have went over a week without a single bowel movement. I have decreased my dosage a lot and still these two side effects are worse than you could ever imagine. I'm only 24 and I get hemorrhoids quite a bit. :cry:

What has helped me the most is MiraLax. Its just a tasteless powder u can mix into any drink, I usually put it in mountain dew. But you can take it once a day and by day 3 you will be going at least one time every day. I see a GI for unrelated issues, and he told me that MiraLax is safe for everyday use. And that even children can use it. Its an "osmotic" laxative so it helps your bowels absorb more water so your not all dried out in there. Lol. It really helps tremendously and the best part is when u finally go doesn't hurt! I have tried everything under the sun. My doctor even prescribed me amitiza and another constipation med I cant think of the name. They didnt help just gave me bad cramps and super nauseous to the point I was throwing up almost every day. Stool softeners do not help me one bit. Stimulant laxatives give me super bad cramps to the point where I cant even walk. Enemas and Suppositories work great but they are not fun to do every other day. Plus its not good for your body if u use them too much/often.

I wish someone would have told me about miralax sooner. Seriously try it you will be so glad you did. And don't get discouraged if it doesn't work the first day, it usually takes 3 days to get u regular. And you have to take it everyday so your bowels don't dry up again cuz then u will be back to square one. If after awhile of use you start to get some loose runny stools, go to only taking it every other day or once every 3 days. Everyone's body is different but I see SO many people post here about being super constipated and no one ever mentions miralax!

Magnesium supplements also work great! And magnesium is so beneficial to your body in so many different ways. It can also help make you relaxed and sleepy if you take it before bedtime. So if you have insomnia and melatonin doesn't help try magnesium! I have excruciating migraines and magnesium is said to help prevent them. So many things we could all use a little more magnesium in our diet! Anyways sorry for the long post but I just really want people to know that this does work!! You are not alone and you no longer have to suffer. I hope somebody sees this and gives it a try! One last thing you can also get store brand miralax for a lot cheaper, I live in ohio so I go to Kroger and the Kroger brand works just as good as name brand.

Good luck I hope I helped someone out there! :)

_________________
"Though no one can go back and make a brand new start, Anyone can start from now and make a brand new ending." -Unknown


Top
 Profile  
 
PostPosted: Fri Jun 17, 2016 6:10 pm 
Offline
Average Poster
Average Poster

Joined: Sat May 14, 2016 1:39 pm
Posts: 20
Thank you for the reply man I aprreciate it will try the miralax


Top
 Profile  
 
PostPosted: Sun Jun 19, 2016 7:19 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
Movantik is an opioid antagonist that doesn't cross the blood brain barrier. I've prescribed it to a few people on buprenorphine, but I have not heard good feedback. It seems as if the drug just isn't potent enough to out-compete buprenorphine at the mu receptor.

Has anyone out there had success using Movantik for buprenorphine-induced constipation?


Top
 Profile  
 
PostPosted: Fri Jun 24, 2016 11:04 pm 
Offline
Average Poster
Average Poster

Joined: Sat May 14, 2016 1:39 pm
Posts: 20
suboxdoc wrote:
Movantik is an opioid antagonist that doesn't cross the blood brain barrier. I've prescribed it to a few people on buprenorphine, but I have not heard good feedback. It seems as if the drug just isn't potent enough to out-compete buprenorphine at thoe mu receptor.

Has anyone out there had success using Movantik for buprenorphine-induced constipation?



Yeah I read some horror stories online about that drug with patients not being able to stand up
Because they hurt so bad. So far the miralax is doing decent work. I appreciate your guys time and responses


Top
 Profile  
 
PostPosted: Tue Jul 26, 2016 9:35 pm 
Offline
Average Poster
Average Poster

Joined: Mon Jul 25, 2016 10:03 pm
Posts: 9
Location: Victoria, B.C. , Canada
Hey thanks so much for the info on Miralax. I'll look for it and definitely give it a try. Also about the magnesium, i take it but not at bedtime, I'll try that too. Thanks so much, good luck in your sobriety!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group